Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 44, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Apr 21, 2002, 1:40 AM CDT. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2002, 1:40 AM CDT (06:40 UTC)
- Expired
- Apr 21, 2002, 2:15 AM CDT
- In force
- 35 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:55 PM CDT, 10 hours 45 minutes earlier.
Area forecast discussion, Apr 20, 2:55 PM CDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 255 PM CDT SAT APR 20 2002 PRECIPITATION CHANCES AND TEMPS CONTINUE TO BE MAIN CONCERNS. SATELLITE AND WATER VAPOR SHOWING INITIAL SHORTWAVE MOVING RAPIDLY EAST/NORTHEAST ACROSS SOUTHERN KS...WITH MAIN UPPER TROUGH STILL BACK ACROSS THE CENTRAL/SOUTHERN ROCKIES. EXPECT SHOWERS AND THUNDERSTORMS TO BE CONCENTRATED NEAR AND AHEAD OF FIRST WAVE THIS EVENING...WITH COVERAGE TEMPORARILY DECREASING BEFORE INCREASING AGAIN DURING THE EVENING AND OVERNIGHT AS MAIN VORT LIFTS OUT ACROSS HIGHS PLAINS. PROFILERS SHOWING 850 FRONT NOT TOO FAR SOUTH OF THE CWA AND WILL LIKELY LIFT FURTHER NORTH OVERNIGHT AS FLOW BACKS AHEAD OF THE MAIN VORT MAX OVERNIGHT. WHEN THIS OCCURS SHOULD SEE ELEVATED THUNDERSTORMS INCREASE WITHIN OVERRUNNING PRECIP SHIELD AGAIN WITH SOME BRIEF LARGE HAIL ASSOCIATED WITH THE STRONGER STORMS AS THEY RACE NORTHEAST OVERNIGHT. LOOKS LIKE AN EXTENDED PERIOD OF MODERATE TO LOCALLY HEAVY RAINFALL ACROSS THE CWA OVERNIGHT WITH MANY AREAS LIKELY RECEIVING AN INCH OR A LITTLE BETTER. MANY AREAS ACROSS THE CWA REMAIN DRY FOR MID APRIL AND DO NOT FEEL FLOODING SHOULD BE A SIGNIFICANT THREAT. WITH RAIN ACROSS THE CWA AND ELEVATED MOISTURE LEVELS RISING AHEAD OF LOW...OVERNIGHT TEMPERATURES WILL BE TRICKY...ALTHOUGH OVERALL TEMPS NEARLY STEADY OR FALLING ONLY SLIGHTLY BELOW LATE AFTERNOON READINGS. MODELS IN GOOD AGREEMENT ON LIFTING UPPER LOW OUT TONIGHT AND EAST OF THE CWA BY NOON SUNDAY AS WINDS COME AROUND TO THE NORTHWEST. CURRENT FCST ALREADY HAS A GOOD HANDLE ON THIS AND WILL CONTINUE WITH MORNING POPS SUNDAY ONLY...THEN DRY UNTIL TUESDAY NIGHT WHEN NEXT SIGNIFICANT SHORTWAVE DROPS SOUTHEAST INTO THE CENTRAL PLAINS. WILL KEEP TEMPS SUNDAY NEAR CURRENT FCST WITH CLOUDS TRYING TO BREAK A LITTLE IN THE AFTERNOON...THEN EDGE WESTERN AREAS UP MONDAY AND EVEN MORE INTO THE 70S ACROSS THE CWA ON TUESDAY AHEAD OF NEXT SYSTEM. WILL COOL TEMPS DOWN AGAIN WITH FRONT FOR WEDNESDAY BEFORE REBOUNDING AGAIN INTO THE LOWER 70S BY FRIDAY AHEAD OF WEEKEND SYSTEM...WHICH WILL INTRODUCE A CHANCE FOR MORE THUNDERSTORMS AT THAT TIME. .TOP...NONE. 63
In the hours before
Special weather statement, Apr 20, 9:45 PM CDT, 3 hours 55 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-210900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 945 PM CDT SAT APR 20 2002 STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY STILL BE NEEDED OVERNIGHT ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. SEVERE THUNDERSTORMS ARE STILL POSSIBLE...MAINLY FROM 11 PM THROUGH 5 AM...ACROSS THE AREA. THE PRIMARY THREAT WILL BE LARGE HAIL AND STRONG GUSTY WINDS. AN UPPER LEVEL STORM SYSTEM IN THE SOUTHERN ROCKIES IS BEGINNING TO MOVE RAPIDLY NORTHEAST. MEANWHILE...DEVELOPING LOW PRESSURE AND A WARM FRONT ACROSS OKLAHOMA, WILL MOVE NORTH INTO SOUTHEAST KANSAS LATE IN THE NIGHT. VERY MOIST...UNSTABLE AIR WILL BE LIFTED NORTHWARD ABOVE THE WARM FRONT, WHICH WILL HELP TO PRODUCE THE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN TOPEKA. 38
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:07 AM CDT | Severe Thunderstorm Warning | TOP | 23 min | |
| Apr 21, 3:07 AM CDT | Severe Thunderstorm Warning | TOP | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.